# SDR 97ZZZX26

- Difficulty date: December 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8532Z
- Make and model: Piper PA-44-180
- Aircraft serial: 447995280
- Engine: Lyc TO360E1A6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: SL134441
- Condition: Failed
- Location: Nr 2 Cylinder
- Part time: 275 hours
- Stage of operation: TO
- Nature of condition: Y, E, K
- Precautionary procedure: C

## Discrepancy

ENGINE FAILED ON TAKEOFF DUE TO BROKEN PISTON PIN IN NR 2 CYLINDER, RT ENGINE.  ENGINE DESTROYED, BROKEN RODS AND CASES, ETC.  RUINED CRANKSHAFT.  SUSPECTED CAUSE, MANUFACTURER'S DEFECT.
